Antibiotic-associated diarrhea (AAD) is considered to mean at least 3 shapeless stool episodes within 2 or more consecutive days when using antibacterial agents. Due to the fact that antibiotics are used most commonly to treat many diseases, AAD is one of the topical problems for different clinical specialists. There has recently been increased interest in this condition due to its higher morbidity and mortality rates and the emergence of novel treatment-resistant virulent strains of Clostridium difficile 027 and 078/126. The paper discusses the possible risk of developing AAD depending on the class of the antibiotic used, as well as the mechanisms of its development. Infectious diarrhea most frequently results from bacterial overgrowth due to that the obligate intestinal microflora is suppressed by antibacterial drugs. C. difficile, Clostridium perfringers, Staphylococcus aureus, Salmonella spp., Klebsiella oxytoca, and Candida spp. are etiological factors in the development of this diarrhea. The severest intestinal lesions include pseudomembranous colitis (PMC) caused by C. difficile. The clinical and endoscopic picture and methods for the diagnosis and treatment of PMC are described. Therapy for this menacing condition is traditionally based on the use of metronidazole and vancomycin. In 2011, the US Food and Drug Administration approved the new drug fidaxomycin whose superiority over vancomycin has been demonstrated by a recurrence criterion. The paper discusses in detail other treatment options, including the use of probiotics.